Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 3, NWS Goodland, KS

March 1, 20079 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Mar 1, 2007, 3:36 PM CST for 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Mar 2, 2007, 3:15 AM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 3:36 PM CST (21:36 UTC)
In effect from
Mar 2, 2007, 3:15 AM CST
Expired
Mar 3, 2007, 4:15 AM CST
In force
25 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 53 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 012136
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
236 PM MST THU MAR 1 2007

...STRONG WINDS TO OVERSPREAD THE AREA ON FRIDAY...

.A TIGHT PRESSURE GRADIENT WILL BE IN PLACE ACROSS THE AREA ON
FRIDAY MORNING...RESULTING IN STRONG NORTHWESTERLY WINDS.
WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE
THROUGH THE EVENING.

COZ090-KSZ001>004-015-016-NEZ079>081-020600-
/O.NEW.KGLD.WI.Y.0003.070302T1500Z-070303T0600Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...HOXIE...HILL CITY...BENKELMAN...TRENTON...
MCCOOK
236 PM MST THU MAR 1 2007 /336 PM CST THU MAR 1 2007/

...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ TO 11 PM MST
/MIDNIGHT CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 11 PM
MST /MIDNIGHT CST/ FRIDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH
WILL DEVELOP FRIDAY MORNING...MAINLY ALONG AND NORTH OF AN ABARR
TO HILL CITY LINE. WINDY CONDITIONS WILL PERSIST THROUGH MUCH OF
THE DAY...BEFORE A STRONG COLD FRONT MOVES ACROSS THE AREA DURING
THE EVENING. WINDS WILL SHIFT TO THE NORTH WITH GUSTS UP TO 50 MPH
POSSIBLE.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$


JRM
7 follow-up statements
000 
WWUS73 KGLD 020552
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1052 PM MST THU MAR 1 2007

...STRONG WINDS TO OVERSPREAD THE AREA ON FRIDAY...

.A TIGHT PRESSURE GRADIENT WILL BE IN PLACE ACROSS THE AREA ON
FRIDAY MORNING...RESULTING IN STRONG NORTHWESTERLY WINDS. WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE THROUGH
THE EVENING.

COZ090-KSZ001>004-015-016-NEZ079>081-021400-
/O.CON.KGLD.WI.Y.0003.070302T1500Z-070303T0600Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...HOXIE...HILL CITY...BENKELMAN...TRENTON...
MCCOOK
1052 PM MST THU MAR 1 2007 /1152 PM CST THU MAR 1 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
11 PM MST /MIDNIGHT CST/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
11 PM MST /MIDNIGHT CST/ FRIDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH
WILL DEVELOP FRIDAY MORNING AND CONTINUE THROUGH THE DAY...MAINLY
ALONG AND NORTH OF A KIRK COLORADO TO HILL CITY KANSAS LINE. WINDY
CONDITIONS WILL CONTINUE FRIDAY EVENING IN RESPONSE TO A STRONG
COLD FRONT MOVING THROUGH THE AREA. WINDS WILL SHIFT TO THE NORTH
WITH GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FS
000 
WWUS73 KGLD 020915
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
215 AM MST FRI MAR 2 2007

...STRONG WINDS TO OVERSPREAD MUCH OF THE AREA TODAY INTO EARLY
TONIGHT..

.A TIGHT PRESSURE GRADIENT WILL BE IN PLACE ACROSS THE AREA TODAY
AND TONIGHT...RESULTING IN STRONG NORTHWEST WINDS. SUSTAINED WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE THROUGH
THE EVENING.

KSZ013-014-029-021800-
/O.EXA.KGLD.WI.Y.0003.070302T1500Z-070303T0600Z/
SHERMAN-THOMAS-GOVE-
INCLUDING THE CITIES OF...GOODLAND...COLBY...QUINTER
215 AM MST FRI MAR 2 2007 /315 AM CST FRI MAR 2 2007/

...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING
TO 11 PM MST /MIDNIGHT CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS
MORNING TO 11 PM MST /MIDNIGHT CST/ THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
TODAY AND CONTINUE THROUGH THE EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ090-KSZ001>004-015-016-NEZ079>081-021800-
/O.CON.KGLD.WI.Y.0003.070302T1500Z-070303T0600Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...HOXIE...HILL CITY...BENKELMAN...TRENTON...
MCCOOK
215 AM MST FRI MAR 2 2007 /315 AM CST FRI MAR 2 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS
MORNING TO 11 PM MST /MIDNIGHT CST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS
MORNING TO 11 PM MST /MIDNIGHT CST/ THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
TODAY AND CONTINUE THROUGH THE EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

DDT
000 
WWUS73 KGLD 021642
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
942 AM MST FRI MAR 2 2007

.A TIGHT PRESSURE GRADIENT WILL BE IN PLACE ACROSS THE AREA TODAY
AND TONIGHT...RESULTING IN STRONG NORTHWEST WINDS. SUSTAINED WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE THROUGH
THE EVENING.

COZ090-KSZ001>004-013>016-029-NEZ079>081-030100-
/O.CON.KGLD.WI.Y.0003.000000T0000Z-070303T0600Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
942 AM MST FRI MAR 2 2007 /1042 AM CST FRI MAR 2 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/
THIS EVENING...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH THE EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
JDK
000 
WWUS73 KGLD 030036
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
536 PM MST FRI MAR 2 2007

.A TIGHT PRESSURE GRADIENT WILL REMAIN ACROSS THE AREA TONIGHT...RESULTING
IN STRONG NORTHWEST WINDS. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH WILL BE POSSIBLE THROUGH THE EVENING.

COZ090-KSZ001>004-013>016-029-NEZ079>081-030600-
/O.CON.KGLD.WI.Y.0003.000000T0000Z-070303T0600Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
536 PM MST FRI MAR 2 2007 /636 PM CST FRI MAR 2 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/
THIS EVENING. 

NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FS
000 
WWUS73 KGLD 030331
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM MST FRI MAR 2 2007

.A TIGHT PRESSURE GRADIENT WILL REMAIN ACROSS THE AREA TONIGHT...
RESULTING IN STRONG NORTHWEST WINDS. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE THROUGH THE
REST OF THE EVENING.

COZ091-092-030600-
/O.EXA.KGLD.WI.Y.0003.000000T0000Z-070303T0600Z/
KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS
831 PM MST FRI MAR 2 2007

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ090-KSZ001>004-013>016-029-NEZ079>081-030600-
/O.CON.KGLD.WI.Y.0003.000000T0000Z-070303T0600Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
831 PM MST FRI MAR 2 2007 /931 PM CST FRI MAR 2 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/
THIS EVENING. 

NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FS
000 
WWUS73 KGLD 030559
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1059 PM MST FRI MAR 2 2007

.A TIGHT PRESSURE GRADIENT WILL REMAIN ACROSS THE AREA OVERNIGHT...
RESULTING IN STRONG NORTHWEST WINDS. ALTHOUGH WINDS WILL GRADUALLY
DECREASE TOWARD SUNRISE...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH WILL CONTINUE.

COZ092-KSZ014-015-029-030700-
/O.EXP.KGLD.WI.Y.0003.000000T0000Z-070303T0600Z/
CHEYENNE CO-THOMAS-SHERIDAN-GOVE-
INCLUDING THE CITIES OF...CHEYENNE WELLS...COLBY...HOXIE...
QUINTER
1059 PM MST FRI MAR 2 2007 /1159 PM CST FRI MAR 2 2007/

...WIND ADVISORY WILL EXPIRE AT 11 PM MST /MIDNIGHT CST/ THIS
EVENING...

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA. THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

COZ090-091-KSZ001>004-013-016-NEZ079>081-031200-
/O.EXT.KGLD.WI.Y.0003.000000T0000Z-070303T1200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-GRAHAM-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...HILL CITY...
BENKELMAN...TRENTON...MCCOOK
1059 PM MST FRI MAR 2 2007 /1159 PM CST FRI MAR 2 2007/

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST /6 AM CST/
SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST /6 AM CST/
SATURDAY. 

NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
OVERNIGHT. WINDS SHOULD GRADUALLY DECREASE TOWARD SUNRISE.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FS
000 
WWUS73 KGLD 031015
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
315 AM MST SAT MAR 3 2007

...WINDS SLOWLY SUBSIDING THIS MORNING...

.NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE THIS MORNING BEFORE INCREASING A BIT SHORTLY AFTER
SUNRISE. EXPECT SOME WIND GUSTS TO APPROACH 45 MPH DURING THE DAY. 

COZ090-091-KSZ001>004-013-016-NEZ079>081-031115-
/O.CAN.KGLD.WI.Y.0003.000000T0000Z-070303T1200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-GRAHAM-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...HILL CITY...
BENKELMAN...TRENTON...MCCOOK
315 AM MST SAT MAR 3 2007 /415 AM CST SAT MAR 3 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 45 MPH WILL
CONTINUE THROUGH THE MORNING AND INTO THE AFTERNOON HOURS.
SUSTAINED WINDS OF 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE NOT
EXPECTED...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

DDT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:24 PM CST, 12 minutes earlier.

Area forecast discussion, Mar 1, 3:24 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
224 PM MST THU MAR 1 2007

.DISCUSSION...
17Z WATER VAPOR IMAGERY CONTINUES TO SHOW AN ELONGATED TROUGH ACROSS
THE CENTER OF THE COUNTRY...WITH STRONG SHORTWAVE TROUGH LIFTING
INTO IOWA. AT THE SFC 983MB LOW WAS CENTERED NEAR KDSM...WITH
EXTREME EASTERN CWA ON THE FRINGES OF THE STRONGEST PRESSURE
GRADIENT.

TONIGHT...WEAK SHORTWAVE RIDGING WILL BE BUILDING OVER THE REGION
TONIGHT. ALTHOUGH SUBSIDENCE WILL BE WIDESPREAD ACROSS THE AREA...AM
CONCERNED ABOUT CONVECTIVELY DRIVEN SNOW SHOWERS ACROSS THE NORTHERN
CWA. AT 1830Z...AREA OF CUMULUS CONGESTUS ALREADY DEVELOPING JUST TO
THE NORTHWEST OF THE CWA AS CONVECTIVE TEMPS ARE ONLY IN THE MID
30S. WEAK CONVERGENCE/H85 FRONTAL BOUNDARY WILL BE DRAPED ACROSS THE
NORTHERN CWA...AND AS LATE AFTERNOON TEMPS WILL ALSO BE AT
CONVECTIVE TEMPS CANT RULE OUT A SHOWER OR TWO MAKING IT ACROSS THE
NORTH. SHOULD BE EXTREMELY SHORT LIVED DUE TO DIURNAL
INFLUENCES...BUT WILL MENTION POTENTIAL LIGHT SNOW SHOWER/FLURRY
THROUGH THE EARLY EVENING. WINDS CONTINUE TO INCREASE THROUGH THE
EVENING...WITH WINDS AT 825 MB INCREASING TO 40+KTS BY 02Z. BOTH THE
NAM AND THE GFS HAVE A VERY WEAK INVERSION THROUGH MUCH OF THE
NIGHT...AND WITH VERY STEEP LAPSE RATES OFF THE SURFACE...COULD
POTENTIALLY MIX DOWN HIGHER WINDS. THIS IS NOT THE DIURNALLY FAVORED
TIME OF THE DAY SO DO NOT PLAN ON ANY HIGHLIGHTS...UNLESS WINDS
START TO COME UP MORE THIS AFTERNOON. BREEZY DOWNSLOPE WINDS SHOULD
BE DOMINANT MUCH OF THE NIGHT WHICH SHOULD INHIBIT MAX COOLING.
UPPED TEMPS A FEW DEGREES TO ACCOUNT FOR THIS...BUT TEMPS WILL
PRIMARILY BE DRIVEN BY WIND SPEED FORECAST.

TOMORROW/TOMORROW NIGHT...THERMAL PATTERN ALOFT INTERESTING
THROUGHOUT THE DAY AS H5-H3 CAA WILL ACTUALLY OCCUR WITH H5 TROUGH
THAT SWEEPS OVER THE REGION IN THE AFTERNOON. LAYERED Q-VECTOR
ANALYSIS SUGGEST CAA WILL OVERPOWER THE DIFF VORT ADVECTION
RESULTING IN SUBSIDENCE DURING THE DAY...AND LIFT BEHIND THE TROUGH.
WELL MIXED BOUNDARY LAYER WILL ONCE AGAIN DEVELOP SIMILAR TO
TODAY...SO AS NEXT SURGE OF COLD AIR MOVES INTO THE AREA COULD
POSSIBLY SEE DEVELOPMENT OF SCT -SHSN AHEAD OF FRONT LATE IN THE
AFTERNOON. FOR NOW AM GOING TO HOLD OF ANYTHING UNTIL THE EVENING.
CONCERN THEN TURNS TO THE EVENING AND PRECIP POTENTIAL. AS MENTIONED
BEFORE...SYNOPTIC SCALE FORCING FOR ASCENT WILL BE PRESENT IN THE
EVENING...BUT WILL BE DUE TO MAINLY WAA BETWEEN H5 AND H3. WITH CAA
BELOW THIS LEVEL...DIFFERENTIAL TEMPERATURE ADVECTION WILL WORK TO
MAKE THE ATMOSPHERE FAIRLY STABLE FROM H7 AND UP. HOWEVER...STATIC
STABILITY WILL BE MUCH LOWER BELOW THIS LEVEL AS POCKET OF -20C H7
AIR SLIDES INTO THE AREA. FROM THE OBSERVED SOUNDINGS...PRECIPITATION
FORMATION LOOKS MAINLY TO FORM IN THE LOWEST LEVELS...WHICH LEADS ME
TO THINK THINGS WILL BE VERY CONVECTIVE/SHOWERY IN NATURE. SINCE
MODELS CONTINUE TO PAINT LIGHT PRECIP  ACROSS THE CWA WILL UP POPS
SLIGHTLY...PRIMARILY IN THE EAST WHICH WILL BE UNDER THE COLDEST
POCKET OF H7 AIR.

ASIDE FROM PRECIP POTENTIAL...WINDS WILL CONTINUE TO BE A PROBLEM
THROUGH THE DAY AND INTO THE EVENING. AS MENTIONED BEFORE...SFC
BASED INVERSION SHOULD BE FAIRLY WEAK DURING THE MORNING HOURS...AND
WITH 40+KTS JUST OFF THE SURFACE DURING THE MORNING HOURS THINGS
SHOULD GET WINDY PRETTY FAST. SPEEDS ATOP THE MIXED LAYER DECREASE
DURING THE EARLY AFTERNOON WHICH MAY LIMIT MAXIMUM GUST SPEEDS...BUT
AVERAGE BOUNDARY LAYER WINDS SPEEDS IN EXCESS OF 29KTS ACROSS THE
NORTHERN CWA SHOULD KEEP SUSTAINED WINDS UP.  ONLY QUESTION IS WHAT
SNOW WILL DO TO THE MIXED DEPTH...AND RESULTING WIND SPEEDS. BASED
ON EARLY AFTERNOON TEMPERATURES....SNOW NOT HAVING THE USUAL IMPACT
ON THE MIXED DEPTH...AS RUC ESTIMATES THAT MIXED DEPTH WOULD NEED TO
BE AT LEAST 1 KM TO SUPPORT THE CURRENT TEMPERATURES...AND THIS
SEEMS REASONABLE FOR TOMORROW.  ALTHOUGH WINDS ALOFT DECREASE SOME
IN THE AFTERNOON...THEY INCREASE SIGNIFICANTLY LATE IN THE AFTERNOON
EARLY IN THE EVENING WHEN COLD FRONT SWEEPS ACROSS THE AREA.
40-45KTS WELL WITHIN THE POST FRONTAL BOUNDARY LAYER AND
CAA/PRESSURE RISES SHOULD OFFSET ANY DIURNAL EFFECTS. WILL ISSUE ONE
LONG ADVISORY TO COVER THIS...MAINLY IN THE AREAS WITH THE LOWEST
SNOW COVER AND IN AREAS LIKELY TO BE IMPACTED BY LATE AFTERNOON
FRONT FIRST.

SATURDAY-SUNDAY....BREEZY/WINDY CONDITIONS WILL GRADUALLY DECREASE
THROUGH THE DAY SATURDAY AS H5 RIDGING BEGINS TO BUILD INTO THE AREA
AND PRESSURE GRADIENT DECREASES. DRY CONDITIONS AND A GRADUAL WARMING
TREND CAN BE EXPECTED. POST FRONTAL ENVIRONMENT SUPPORTS THE COOLER
MAX TEMPS ON SATURDAY...AND LOWERED THEM A BIT MORE BASED ON NAM BL
FORECAST....WHICH WAS SUPPORTED BY 09Z SREF MEAN. TEMPS SHOULD WARM
QUICKLY ON SUNDAY AS H85 TEMPS REBOUND TO 4 TO 7C. BACKED OFF MAX
TS SLIGHTLY AND WENT WITH MORE OF AN SREF MEAN H85 TEMP FORECAST.

IN THE EXTENDED(SUN AFT-TUE AFT)...H5 RIDGE WILL BE THE DOMINANT
FEATURE THROUGH THE INITIAL PORTION OF THE PERIOD. WITH RIDGING IN
PLACE...MAIN CONCERN FOR THE PERIOD WILL BE TEMPS. 00Z-06Z GFS WERE
HINTING AT FRONTAL BOUNDARY SLIDING INTO THE NORTHEAST CWA MON
AFTERNOON. 06Z ENSEMBLE MEAN LOOKS JUST LIKE THE 06Z OPERATIONAL RUN
WITH RESPECT TO H85 TEMPS ON MONDAY. HOWEVER ECWMF KEEPS FRONT WELL
TO THE NORTH...AND 12Z GFS NOW LOOKS ALOT LIKE THE ECMWF WHICH WOULD
SUPPORT HIGHS IN THE 60S EVERYWHERE. WITH THE STRENGTH OF THE
EXPECTED RIDGE...NEW GFS/ECMWF SOLUTION LOOKS REASONABLE WITH A MUCH
SLOWER FROPA. DID NOT GO AS WARM AS MODELS WOULD SUGGEST THOUGH...AS
06Z GFS ENSEMBLE MEMBERS GIVING SOME CAUSE FOR CONCERN.

DAYS 6 AND 7 (WED AND THU)... MODELS AND ENSEMBLES CONTINUE TO AGREE
ON A RIDGE OVER THE MIDWEST FOR THE MIDDLE OF THE WEEK. THE
DISAGREEMENT IS IN THE AMPLITUDE OF THE RIDGE AND TIMING OF A TROUGH
AT THE END OF THE PERIOD. THE NCEP ENSEMBLE MEAN IS ONE OF THE
SLOWEST SOLUTIONS...SHOWING THE ARRIVAL OF THE TROUGH AT THE VERY END OF
DAY 7. MAX TEMPS WERE ADJUSTED DOWN ON DAY 7 TO ACCOUNT FOR FASTER
SOLUTIONS. THE GFS IS ADVERTISING SNOW ALONG WITH THIS SYSTEM...BUT
SILENT POPS WERE KEPT IN THE FORECAST DUE TO THE UNCERTAINTY IN
TIMING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 8 AM FRIDAY TO 11 PM FRIDAY FOR KSZ001-KSZ002-
     KSZ003-KSZ004-KSZ015-KSZ016.

NE...WIND ADVISORY FROM 8 AM FRIDAY TO 11 PM FRIDAY FOR NEZ079-NEZ080-
     NEZ081.

CO...WIND ADVISORY FROM 8 AM FRIDAY TO 11 PM FRIDAY FOR COZ090.

&&

JRM/SFJ
Hazardous weather outlook, Mar 1, 4:30 AM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
330 AM MST THU MAR 1 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
330 AM MST THU MAR 1 2007 /430 AM CST THU MAR 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DDT

Nearby

Wind Advisories in Kansas, 2007Wind Advisories in Nebraska, 2007Wind Advisories in Colorado, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.